Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 35, NWS Mobile, AL

April 21, 2013

NWS Mobile, AL issued this small craft advisory at Apr 21, 2013, 4:03 AM CDT. It took effect at Apr 21, 2013, 10:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 21, 2013, 10:00 PM CDT
Expired
Apr 21, 2013, 3:20 PM CDT
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WHUS74 KMOB 210903
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CDT SUN APR 21 2013

...A SMALL CRAFT WARNING IS IN EFFECT FOR TONIGHT THROUGH MONDAY
MORNING...

.SURFACE HIGH PRESSURE OVER THE EASTERN STATES WILL COMBINE WITH COLD
AIR DRAINAGE TONIGHT TO INCREASE WINS TO AROUND 20 KNOTS.

GMZ630>635-650-655-670-675-211715-
/O.NEW.KMOB.SC.Y.0035.130422T0300Z-130422T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
403 AM CDT SUN APR 21 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
MONDAY. 

* WINDS: RISING TO AROUND 20 KNOTS TONIGHT.

* SEAS: AROUND 3 FEET NEAR SHORE TO AROUND 6 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
280 
WHUS74 KMOB 211638
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1138 AM CDT SUN APR 21 2013

...A SMALL CRAFT WARNING IS IN EFFECT FOR TONIGHT THROUGH MONDAY
MORNING...

.SURFACE HIGH PRESSURE OVER THE EASTERN STATES WILL COMBINE WITH
COLD AIR DRAINAGE TONIGHT TO INCREASE WINS TO AROUND 20 KNOTS.

GMZ630>635-650-655-670-675-220100-
/O.CON.KMOB.SC.Y.0035.130422T0300Z-130422T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1138 AM CDT SUN APR 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM CDT MONDAY. 

* WINDS: RISING TO AROUND 20 KNOTS TONIGHT.

* SEAS: AROUND 3 FEET NEAR SHORE TO AROUND 6 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
048 
WHUS74 KMOB 212020
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT SUN APR 21 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

.SUSTAINED WINDS WILL LIKELY REMAIN BELOW 20 KNOTS AND SEAS BELOW 7
FEET TONIGHT THROUGH MONDAY MORNING...THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

GMZ630>635-650-655-670-675-212130-
/O.CAN.KMOB.SC.Y.0035.130422T0300Z-130422T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 PM CDT SUN APR 21 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SUSTAINED WINDS WILL LIKELY REMAIN BELOW 20 KNOTS AND SEAS BELOW 7
FEET TONIGHT THROUGH MONDAY MORNING...THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 11:50 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 20, 11:50 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1150 PM CDT SAT APR 20 2013

.AVIATION...[06Z ISSUANCE]...VFR CONDITIONS THROUGH 06Z TUES. MAYBE
A FEW HIGH CLOUDS THROUGH THE PD. WINDS WILL BE NORTHEAST AT 3 TO 8
KTS THROUGH 13Z SUN FOLLOWED BY A GRADUAL SHIFT TO THE EAST
INCREASING TO 8 TO 12 KNOTS IN THE LATE MORNING AND AFTERNOON
DIMINISHING TO 3 TO 6 KNOTS IN THE EVENING AND OVERNIGHT. 32/EE

&&

.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...VERY LARGE SURFACE
HIGH PRESSURE ACROSS THE EASTERN CONUS WILL SHIFT SLOWLY EAST OVER
THE NEXT 24 HOURS. THIS FEATURE WILL KEEP A NORTHEASTERLY WIND FLOW
AND A DRY COLD AIRMASS IN PLACE ACROSS THE FORECAST AREA OVERNIGHT.
CLEAR SKIES OVERNIGHT AND DECREASING WINDS WILL ALLOW OVERNIGHT LOW
TEMPERATURES TO DROP TO NEAR RECORD LEVELS. WHILE MOST LOWS WILL
RANGE FROM 37 TO 44 DEGREES INLAND AREAS AND 45 TO 53 DEGREES ALONG
THE IMMEDIATE COASTAL SECTIONS...ISOLATED POCKETS IN LOW LYING AND
PROTECTED AREAS COULD SEE TEMPERATURES DIP TO NEAR 34 DEGREES.

BELOW ARE THE RECORD LOW TEMPERATURES FOR SUNDAY APRIL 21 FOR SOME
SELECTED LOCATIONS...

MOBILE REGIONAL AIRPORT...43 DEGREES SET IN 1953
PENSACOLA INTERNATIONAL AIRPORT...43 DEGREES SET IN 1953
CRESTVIEW SKIES AIRPORT...40
ANDALUSIA AL...32
EVERGREEN COOP...36
GREENVILLE AL...35
BREWTON AL...37
THOMASVILLE AL...34
WAYNESBORO MS...35
WIGGINS MS...37

LOCATIONS MOST LIKELY TO COME VERY CLOSE TO TYING OR BREAKING
SUNDAY'S LOWS INCLUDE MOBILE...CRESTVIEW...BREWTON AND EVERGREEN.

SUNNY SKIES ON SUNDAY WILL ALLOW TEMPERATURES TO REBOUND INTO THE
LOW TO MID 70S. IT WILL BE DRY THROUGH THE PERIOD. /22

&&

.LONG TERM [SUNDAY NIGHT THROUGH SATURDAY]...HIGH PRESSURE WILL MOVE
EAST OF THE AREA SUNDAY NIGHT AS AN UPPER TROUGH DIGS ACROSS THE
NORTHERN PLAINS. THIS WILL ALLOW MOISTURE LEVELS TO INCREASE THROUGH
MID WEEK AS SOUTHEASTERLY FLOW DEVELOPS. CHANCES FOR RAIN WILL
INCREASE WEDNESDAY INTO WEDNESDAY NIGHT AS THE UPPER TROUGH MOVES
EAST AND SENDS A COLD FRONT SOUTHWARD TOWARD THE GULF COAST. THIS
WILL BE A WEAK FRONT AS THE UPPER SUPPORT PULLS AWAY WELL TO THE
NORTHEAST. THE FRONT IS EXPECTED TO STALL NEAR THE COAST OR JUST
OFFSHORE AND WILL RETURN NORTHWARD AS A WARM FRONT LATE IN THE WEEK
AS A SHORTWAVE APPROACHES FROM THE WEST. THE SHORTWAVE IS FORECAST
TO MOVE ACROSS THE TENNESSEE VALLEY LATE NEXT WEEK BRINGING CHANCES
OF RAIN BACK TO THE FORECAST. TEMPERATURES WILL START THE PERIOD
BELOW NORMAL BEFORE WARMING BACK TO ABOVE NORMAL LEVELS BY MID WEEK
AND CONTINUING THROUGH THE END OF THE WEEK. /13

&&

.AVIATION [20.18Z AND 21.00Z KMOB/KBFM/KPNS TAF ISSUANCES]...VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD UNDERNEATH
CLEAR SKIES. LIGHT NORTHEAST WINDS AROUND 10 KNOTS THIS AFTERNOON
WILL DECREASE TO BETWEEN 6-9 KNOTS OVERNIGHT...AND THEN BECOME EAST
AROUND 10 KNOTS SUNDAY MORNING. /22

&&

.MARINE...A MODERATE TO OCCASIONAL STRONG NORTHEASTERLY WIND FLOW
WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT THEN BECOME
MOSTLY EAST ON SUNDAY. A MODERATE TO OCCASIONALLY STRONG EAST TO
SOUTHEAST WIND CAN BE EXPECTED THROUGH MIDWEEK...BECOMING SOUTH IN
RESPONSE TO A COLD FRONT APPROACHING FROM THE WEST. A MODERATE TO
STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE IN
THE WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  74  55  74  59 /  00  00  05  10  05
PENSACOLA   49  74  59  73  60 /  00  00  05  05  05
DESTIN      53  73  60  71  62 /  00  00  10  10  05
EVERGREEN   37  74  51  73  54 /  00  00  05  05  05
WAYNESBORO  39  74  49  74  54 /  00  00  05  05  10
CAMDEN      38  74  51  72  52 /  00  00  05  05  10
CRESTVIEW   37  75  52  75  54 /  00  00  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 20, 3:50 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT APR 20 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-211130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-PENSACOLA BAY
SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
350 PM CDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY.

GMZ630>633-635-650-655-670-675-211130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
350 PM CDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING

MODERATE OFFSHORE FLOW OVER THE GULF WATERS WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

MODERATE TO STRONG EASTERLY FLOW MAY BRING HAZARDOUS CONDITIONS TO
SMALL CRAFT AT TIMES SUNDAY AFTERNOON THROUGH MONDAY. AN APPROACHING
COLD FRONT WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO THE
MARINE AREA WEDNESDAY. INCREASING WINDS AND BUILDING SEAS WILL
FOLLOW THE PASSAGE OF THE FRONT LATE WEDNESDAY INTO THURSDAY.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.